Psycho-Babble Medication Thread 117799

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

REMERON

Posted by McPac on August 26, 2002, at 13:11:30

If anyone here is taking Remeron, especially at higher doses (around 45 mg's or so), could you please tell me if you had any significant side effects from the Remeron? I can deal with the lesser side effects (like dry mouth, tiredness) but is there any significant side effects? Thank You!

 

Re: REMERON

Posted by 1NF1N17R1P on August 26, 2002, at 16:31:25

In reply to REMERON, posted by McPac on August 26, 2002, at 13:11:30

i have been taking remeron for a few months now and for the most part the side effects are bearable. there are a few side effects that i know are coming from it though, that i do not like. for example, i often wake up very heavy headed- feeling like my head is hollow- if that makes sense. also, the main thing for me as far as side effects go, i always wake up with very shaky hands and fingers, sometimes to a point where typing on the keyboard is difficult. it usually goes away as the day progresses, but i am also taking klonopin, so its hard to say whats doing what. heavy-hollow headedness, and shaky hands are two things that come to mind right off hand, that i attribute to remeron.

 

Re: REMERON

Posted by BrittPark on August 26, 2002, at 19:05:37

In reply to REMERON, posted by McPac on August 26, 2002, at 13:11:30

My Pdoc tells me that remeron is sedating at dosages less than 30mg a day, and tends to be activating at higher doses. FWIW I did notice this when my Pdoc and I experimented with 45mg a day of remeron.

 

Re: REMERON--INFINI7IRP

Posted by Roo on August 27, 2002, at 8:16:15

In reply to Re: REMERON, posted by BrittPark on August 26, 2002, at 19:05:37

Have you gained weight on it?

 

Re: REMERON--INFINI7IRP

Posted by wcfrench on August 28, 2002, at 20:59:27

In reply to Re: REMERON--INFINI7IRP, posted by Roo on August 27, 2002, at 8:16:15

It's different for everyone, but I hear most people gain weight on it and definitely feel more sleepy.. that's why it's taken at night. I take 30mg nightly and the sleepiness/diziness/dream-worldness went away after about a week, and now it doesn't really even make me drowsy. I haven't gained weight on it either, but I also run everyday. I didn't really have any trouble with Effexor, but I had a lot with Paxil and that's why we went to Remeron. So, after getting past the sleepiness, no side effects for me!
-Charlie

 

Re: REMERON

Posted by Roo on August 30, 2002, at 13:56:32

In reply to Re: REMERON, posted by BrittPark on August 26, 2002, at 19:05:37

Have those of you that have tried Remeron found it
to be an effective antidepressant? Does it help with
your mood and depression well?

 

Re: REMERON

Posted by Essence on August 31, 2002, at 5:21:54

In reply to Re: REMERON, posted by Roo on August 30, 2002, at 13:56:32

I have found Rem to be a great antidepressant and my mood is the best it has been in years. I have been on Rem 30 mg for almost 9 mos now. No weight gain, excellent sleep and no daytime fogginess. I am working again, which I hadn't been able to do for 3 yrs. The only down side to taking Rem is that it did nothing to alleviate my anxiety, I take clonazepam for that.

Ess

 

Re: REMERON--essence

Posted by Roo on August 31, 2002, at 14:53:37

In reply to Re: REMERON, posted by Essence on August 31, 2002, at 5:21:54

how long did it take for the remeron to start making
you feel better?

 

Re: REMERON McPac

Posted by BarbaraCat on August 31, 2002, at 15:10:26

In reply to REMERON, posted by McPac on August 26, 2002, at 13:11:30

I went up to 90mg for awhile hoping to jump start my metabolism into losing the weight I gained on it. I definitely felt jazzed up, a norepinephrine buzz, a little too bright and bushy-tailed. I noticed myself chewing the insides of my cheeks, grinding my jaws, picking my cuticles, etc. I settled down to 75mg for 3 months and it worked OK, as long as I supplement it with lithium (I appear to be BP-II). Remeron seems to have a typical profile of doing great for a few months and then fizzling out. I'm now at the 45mg mark and weaning off slowly. This is because it does nothing for my anxiety, which is the precipitating factor in my depression/bipolar illness. I have not been able to lose the weight I put on and it's difficult to get a good workout because I have fibromyalgia to boot. I'm taking lorazepam and neurtontin in addition to lithium because at this stage in my neurology I'm overamped and frayed out. I do wish I could find a med that works because life has become extremely wearing. I think Rem is a good drug as long as it's augmented with another med, but not everyone experiences the poopout. It morphs into a completely different drug at higher doses, almost like a Wellbutrin buzz. BTW, European countries typically start at 45mg and midline at 90mg.

> If anyone here is taking Remeron, especially at higher doses (around 45 mg's or so), could you please tell me if you had any significant side effects from the Remeron? I can deal with the lesser side effects (like dry mouth, tiredness) but is there any significant side effects? Thank You!

 

Re: REMERON-*Roo*

Posted by Essence on August 31, 2002, at 19:46:12

In reply to Re: REMERON--essence, posted by Roo on August 31, 2002, at 14:53:37

hi Roo,
Noticed a difference within a few days of starting Rem, then after two weeks it seemed to stop working, I was taking 15 mg at that time, I increased to 30 mg and it kicked in again, at 8 weeks it seemed to stop working again but I decided I wasn't going to increase it and would wait it out to see what would happen. Within a few days it kicked back in again and I haven't had any problems since with the exception of anxiety. As stated in my previous post, I started Clonazepam for that. I really like Rem, I have very few side affects from it and I've actually managed to lose 30 lbs of the 40 lbs I put on over the past two years while on Risperdal and Amitryptoline (sp).
Ess


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.